Advertisement

Asymptotic Value in Frequency-Dependent Games with Separable Payoffs: A Differential Approach

  • Joseph M. Abdou
  • Nikolaos Pnevmatikos
Article
  • 3 Downloads

Abstract

We study the asymptotic value of a frequency-dependent zero-sum game with separable payoff following a differential approach. The stage payoffs in such games depend on the current actions and on a linear function of the frequency of actions played so far. We associate with the repeated game, in a natural way, a differential game, and although the latter presents an irregularity at the origin, we prove that it has a value. We conclude, using appropriate approximations, that the asymptotic value of the original game exists in both the n-stage and the \(\lambda \)-discounted games and that it coincides with the value of the continuous time game.

Keywords

Stochastic game Frequency-dependent payoffs Continuous time game Discretization Hamilton–Jacobi–Bellman–Isaacs equation 

Mathematics Subject Classification:

91A15 91A23 91A25 

References

  1. 1.
    Bardi M, Capuzzo-Dolcetta I (2008) Optimal control and viscosity solutions of Hamilton–Jacobi–Bellman equations. Springer, New YorkzbMATHGoogle Scholar
  2. 2.
    Barles G, Souganidis PE (1991) Convergence of approximation schemes for fully nonlinear second order equations. Asymptot Anal 4(3):271–283MathSciNetzbMATHGoogle Scholar
  3. 3.
    Brenner T, Witt U (2003) Melioration learning in games with constant and frequency-dependent payoffs. J Econ Behav Org 50(4):429–448CrossRefGoogle Scholar
  4. 4.
    Cardaliaguet P (2000) Introduction à la théorie des jeux différentiels. Lecture Notes. Université Paris-DauphineGoogle Scholar
  5. 5.
    Cardaliaguet P, Laraki R, Sorin S (2012) A continuous time approach for the asymptotic value in two-person zero-sum repeated games. SIAM J Control Optim 50(3):1573–1596MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Contou-Carrère P (2011) Contributions aux jeux répétés. Ph.D. thesis, Paris 1Google Scholar
  7. 7.
    Elliott RJ, Kalton NJ (1972) Values in differential games. Bull Am Math Soc 78(3):427–431MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Elliott RJ, Kalton NJ (1974) Cauchy problems for certain Isaacs–Bellman equations and games of survival. Trans Am Math Soc 198:45–72MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Evans LC, Souganidis PE (1984) Differential games and representation formulas for solutions of Hamilton–Jacobi equations. Indiana Univ Math J 33(5)Google Scholar
  10. 10.
    Friedman A (1970) On the definition of differential games and the existence of value and of saddle points. J Differ Equ 7(1):69–91MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jean-François M, Sylvain S, Shmuel Z (2015) Repeated games, vol 55. Cambridge University Press, New YorkzbMATHGoogle Scholar
  12. 12.
    Joosten R (2004) Strategic interaction and externalities: FD-games and pollution. Pap Econ Evol 2004–1:1–26Google Scholar
  13. 13.
    Joosten R, Brenner T, Witt U (2003) Games with frequency-dependent stage payoffs. Int J Game Theory 31(4):609–620MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Laraki R (2002) Repeated games with lack of information on one side: the dual differential approach. Math Oper Res 27(2):419–440MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Michael G (1983) Crandall and Pierre-Louis Lions. Viscosity solutions of Hamilton–Jacobi equations. Trans Am Math Soc 277(1):1–42CrossRefGoogle Scholar
  16. 16.
    Parthasarathy T, Tijs SH, Vrieze OJ (1984) Stochastic games with state independent transitions and separable rewards. Selected Topics in Operations Research and Mathematical Economics. Springer, New York, pp 262–271zbMATHGoogle Scholar
  17. 17.
    Roxin E (1969) Axiomatic approach in differential games. J Optim Theory Appl 3(3):153–163MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Smale S (1980) The prisoner’s dilemma and dynamical systems associated to non-cooperative games. Econometrica 48:1617–1634MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Souganidis PE (1999) Two-player, zero-sum differential games and viscosity solutions, pp 69–104. Stochastic and differential games, SpringerGoogle Scholar
  20. 20.
    Varaiya PP (1967) On the existence of solutions to a differential game. SIAM J Control 5(1):153–162MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Vieille N (1992) Weak approachability. Math Oper Res 17(4):781–791MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    von Neumann J (1928) Zur Theorie der Gesellschaftsspiele. Math Ann 100(1):295–320MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Ziliotto B (2016) A Tauberian theorem for nonexpansive operators and applications to zero-sum stochastic games. Math Oper Res 41(4):1522–1534MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Centre d’Economie de la Sorbonne, Université Paris 1, Panthéon-SorbonneParis Cedex-13France
  2. 2.Université Paris 2, Panthéon-AssasParisFrance

Personalised recommendations